I'm 22 and lately maybe an hour after eating, I break into mild sweats (not enough to bead up) in addition to a burning sensation (almost feels like a deep scratch) between my belly button and ribs. When it first started, it felt like there was liquid swishing around the center of my abdomen, the doctor gave me a prescription for excess stomach acid (Lansoprazole 30mg) and the swishing stopped. But I still have the burning sensation, accompanied with pains that pop up all over my abdominal area and under my navel(presumably gas, since the pain lessened (greatly) after taking some gas relief pills. The pain in the middle still remains the same, though). The doctor mentioned it might be Gastritis, and mentioned to stay on the Lansoprazole.
I'm mainly concerned with the burning sensation and sweating, which I can't seem to find a stable correlation to. Any ideas as to what it may be (Ulcer, etc;) or suggestions on treating this?
Some quick background: Have had minor stomach problems my entire life (I think due largely to a poor diet), last year I came down with epidydimitis, was prescribed several rounds of anti-biotics (4) and 800mg Ibproufen. I stopped taking the Ibproufen after a spat of brown urine and mild stomach cramping. The epidydmitis pain hasn't gone away completely yet but it's mostly gone. I had a similar stomach problem earlier this year while on the anti-biotics (though that was much more severe) but that went away after taking some Probiotics. I've also took some mastic gum to see if that would help early on when this problem started.
There are several causes for stomach discomfort. This can include GERD, inflammation of the upper digestive tract, an ulcer, or atypically gallbladder or liver disease.
An upper GI series would be a reasonable initial test. A more comprehensive approach can be done with an upper endoscopy.
If these tests are negative, more specialized testing can be considered with a 24-hr pH study or imaging with an abdominal ultrasound or CT scan.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
On a sidenote, the pain is non-existent while I'm lying down - first thing in the morning I feel great unless I do excessive bending over... and remain feeling pretty good until probably an hour after breakfast.
I bet you have gallstones!!! I'll be watching out to read that you have had that diagnosis!
My symptoms are very similar - especially that awful swishing in the stomach feeling; for me, that is caused because a small one of the gallstones is stuck in the bile duct in the liver and too much bile is being secreted direct into the digestive system. Could be you have that too cos it's very common....hence the swooshing feeling; actually, bubbling is a better description, right? A quick ultrasound should tell the doctors whether it's gall bladder disease of some sort. Good luck, hope you're better soon!
You may also want to investigate a problem called "dumping syndrome" - it includes many of the symptoms you have including the sweating. There's lot's of info on the internet about it, a Google search will give you more links than you'll ever be able to read. I haven't looked yet, but I'm sure there's probably an article or two on this site as well. Following are a couple paragraphs about dumping syndrome:
Rapid Gastric Emptying (Dumping Syndrome)
Rapid gastric emptying, or dumping syndrome, happens when the lower end of the small intestine (jejunum) fills too quickly with undigested food from the stomach. "Early" dumping begins during or right after a meal. Symptoms of early dumping include nausea, vomiting, bloating, diarrhea, and shortness of breath. "Late" dumping happens 1 to 3 hours after eating. Symptoms of late dumping include weakness, sweating, and dizziness. Many people have both types.
Stomach surgery is the main cause of dumping syndrome because surgery may damage the system that controls digestion. Patients with Zollinger-Ellison syndrome may also have dumping syndrome. (Zollinger-Ellison syndrome is a rare disorder involving extreme peptic ulcer disease and gastrin-secreting tumors in the pancreas.)
Doctors diagnose dumping syndrome through blood tests. Treatment includes changes in eating habits and medication. People who have dumping syndrome need to eat several small meals a day that are low in carbohydrates and should drink liquids between meals, not with them. People with severe cases take medicine to slow their digestion.
Now I have an eye terrible reaction to light. Maybe, eye damage.
there is a page: http://www.healthsquare.com/newrx/pro1547.htm
Protonix has been known to cause several extremely rare--but very serious--side effects, including severe allergic reaction, severe swelling of the face and throat, eye damage, dangerous skin reactions, and inflammation of the pancreas. Seek emergency care immediately if you begin to have difficulty breathing or swallowing, or begin to develop blisters, eruptions, or peeling skin.
An other page from Dece 26 2006
tells that protonix and other acid reducers can affect consumption of calcium: http://www.medicinenet.com/script/main/art.asp?articlekey=78729
if anyone has problems with eyes and with protonix
it can be a case.
i don't want a case. I want to know what is going on with my eyes. I cannot see sun light!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.